Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 127, NWS Lake Charles, LA

August 24, 2011Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 24, 2011, 6:18 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 6:18 PM CDT (23:18 UTC)
Expired
Aug 24, 2011, 7:00 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:32 PM CDTTSTM WND DMG3 N Maurice, LALAFAYETTE SHERIFF OFFICE REPORTS TELEPHONE POLE BLOWN DOWN AT 1300 LAGNEAUX ROAD ON THE SOUTHWEST SIDE OF LAFAYETTE.
Aug 24, 6:35 PM CDTHAIL 15 S Duson, LA
Aug 24, 6:35 PM CDTHAIL 15 Sw Lafayette, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3921 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3921 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS54 KLCH 242318
SVRLCH
LAC055-113-250000-
/O.NEW.KLCH.SV.W.0127.110824T2318Z-110825T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES SCOTT...
  NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 700 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...5 MILES SOUTH OF SCOTT...
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUSON BY 640 PM CDT...
  RIDGE BY 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3004 9218 3019 9225 3026 9209 3012 9202
TIME...MOT...LOC 2318Z 059DEG 7KT 3016 9211

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:01 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 24, 4:01 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT WED AUG 24 2011

.SYNOPSIS...
AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN
LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING
TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER
NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS
KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3
PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION
OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S
THANKS TO A THUNDERSTORM IN THE AREA.

&&

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING
AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD
BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO
DIMINISH BETWEEN 03-06Z THIS EVENING.

OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT
CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100
DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN
WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS
WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT
INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT
ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF
ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST
TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR
AND ORANGE.

BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING
SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE
DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE
TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE
TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS...
SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED.

RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK
WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL.

&&

.MARINE...
WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY
ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE
NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE
NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  98  78  98 /  30  20  20  10
KBPT  77  99  78  98 /  30  20  20  10
KAEX  74 102  74 101 /  40  20  20  10
KLFT  77  98  78  97 /  30  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...24
Hazardous weather outlook, Aug 24, 4:56 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT WED AUG 24 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-251000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
456 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108
DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON
HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL
WATERS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS
AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE
POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL
DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO
THE AREA AS A WEAK FRONT ADVANCES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Special weather statement, Aug 24, 4:13 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT WED AUG 24 2011

TXZ216-261-262-242215-
ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
413 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES UNTIL 515 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF GIST...MOVING SOUTHWEST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GIST AND EVADALE BY 435 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3008 9391 3025 9411 3041 9398 3033 9379

RUA
Special weather statement, Aug 24, 4:23 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT WED AUG 24 2011

LAZ027>033-TXZ180-259-260-242230-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-ST. LANDRY LA-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
423 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON AND AVOYELLES PARISHES UNTIL
530 PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF ROCKLAND TO BURKEVILLE...FROM BOYCE TO GLENMORA TO 12
MILES NORTHEAST OF SIMMESPORT...MOVING SOUTH AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  EBENEZER...ROSEPINE...COTTONPORT AND BUNKIE BY 430 PM...
  TURKEY CREEK...PLAUCHEVILLE...EVERGREEN AND ELIZABETH BY 435 PM...
  STRINGTOWN AND SIMMESPORT BY 440 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3140 9266 3147 9216 3134 9207 3132 9200
      3123 9199 3130 9191 3119 9167 3098 9180
      3061 9175 3048 9242 3050 9354 3062 9458
      3100 9467 3104 9462 3117 9358 3128 9354
      3128 9345 3137 9339 3135 9295 3152 9273

LANDRENEAU
Local storm report, Aug 24, 5:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     AMELIA                  29.66N 91.11W
08/24/2011  M0 MPH           ST. MARY           LA   PUBLIC

            WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM
            HELICOPTERS INC. HELIPORT IN AMELIA.

&&

JNUNN
Local storm report, Aug 24, 5:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     AMELIA                  29.66N 91.11W
08/24/2011  M49 MPH           ST. MARY           LA   PUBLIC

            WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM
            HELICOPTERS INC. HELIPORT IN AMELIA.

&&

JNUNN
Special weather statement, Aug 24, 5:40 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 PM CDT WED AUG 24 2011

LAZ027-028-030>033-041>044-TXZ180-201-215-216-259>262-242345-HARDIN
TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-ST.
LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-BEAUREGARD LA-ALLEN
LA-ACADIA LA-VERNON LA-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS
LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-533 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY
FOR ST. LANDRY...RAPIDES...LAFAYETTE...EVANGELINE...BEAUREGARD...
ALLEN...ACADIA...VERNON...CALCASIEU AND JEFFERSON DAVIS PARISHES
UNTIL 645 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN TYLER...NORTHERN JASPER
AND NEWTON COUNTIES IN SOUTHEAST TEXAS...AND ACROSS CENTRAL AND
NORTHERN BEAUREGARD...ALLEN AND EVANGELINE PARISHES IN WESTERN AND
CENTRAL LOUISIANA. THESE THUNDERSTORMS WILL CONTINUE MOVING SOUTH AT
20 TO 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  TROUT CREEK...CALL AND FRED BY 540 PM...
  SAVOY AND WILDWOOD BY 545 PM...
  EUNICE...BANCROFT...REEVES AND LEBLANC BY 550 PM...
  OLD SALEM BY 555 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3089 9463 3096 9357 3100 9229
      3014 9227 3005 9241 3011 9257 3005 9270
      3005 9372 3003 9374 3001 9445 3011 9445
      3011 9459 3013 9461 3047 9473 3050 9473

LANDRENEAU
Special weather statement, Aug 24, 5:49 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT WED AUG 24 2011

LAZ027-028-030>033-041>044-TXZ180-201-215-216-259>262-242345-HARDIN
TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-ST.
LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-BEAUREGARD LA-ALLEN
LA-ACADIA LA-VERNON LA-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS
LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-533 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY
FOR ST. LANDRY...RAPIDES...LAFAYETTE...EVANGELINE...BEAUREGARD...
ALLEN...ACADIA...VERNON...CALCASIEU AND JEFFERSON DAVIS PARISHES
UNTIL 645 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN TYLER...NORTHERN JASPER
AND NEWTON COUNTIES IN SOUTHEAST TEXAS...AND ACROSS CENTRAL AND
NORTHERN BEAUREGARD...ALLEN AND EVANGELINE PARISHES IN WESTERN AND
CENTRAL LOUISIANA. THESE THUNDERSTORMS WILL CONTINUE MOVING SOUTH AT
20 TO 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  TROUT CREEK...CALL AND FRED BY 540 PM...
  SAVOY AND WILDWOOD BY 545 PM...
  EUNICE...BANCROFT...REEVES AND LEBLANC BY 550 PM...
  OLD SALEM BY 555 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3089 9463 3096 9357 3100 9229
      3014 9227 3005 9241 3011 9257 3005 9270
      3005 9372 3003 9374 3001 9445 3011 9445
      3011 9459 3013 9461 3047 9473 3050 9473

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:27 PM CDTSpecial Weather StatementLCHRapides, Vernon63 min
Aug 24, 3:36 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon39 min
Aug 24, 4:23 PM CDTSpecial Weather StatementLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more67 min
Aug 24, 4:46 PM CDTSevere Thunderstorm WarningLCHSt. Mary48 min
Aug 24, 5:07 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.